Alert archive / Oklahoma / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jan 27, 2008, 12:23 PM CST for 26 counties in Oklahoma; Archer County, Clay County, Wichita County, Texas. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 12:23 PM CST (18:23 UTC)
- Expired
- Jan 27, 2008, 9:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Norman, OK
All 29 counties
Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Harper County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Stephens County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Clay County, TX, Wichita County, TX
The radar
The Norman radar (KTLX), 59 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2310 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KOUN 271823 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 1223 PM CST SUN JAN 27 2008 ...RED FLAG WARNING THIS AFTERNOON FOR NORTHWEST OKLAHOMA... ...FIRE WEATHER WATCH MONDAY FOR EXTREME WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... .CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL THIS AFTERNOON AND AGAIN ON MONDAY AHEAD OF A LEE ROCKIES SURFACE TROUGH. OKZ004-009-010-280000- /O.NEW.KOUN.FW.W.0003.080127T1823Z-080128T0000Z/ /O.CON.KOUN.FW.A.0002.080128T1800Z-080129T0200Z/ HARPER-ELLIS-WOODWARD- 1223 PM CST SUN JAN 27 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 35 MPH WILL PREVAIL THIS AFTERNOON ALONG WITH RELATIVE HUMIDITY VALUES FALLING TO BETWEEN 10 AND 15 PERCENT AND HIGH TEMPERATURES NEAR 70 DEGREES. $$ OKZ005-280000- /O.NEW.KOUN.FW.W.0003.080127T1823Z-080128T0000Z/ WOODS- 1223 PM CST SUN JAN 27 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 35 MPH WILL PREVAIL THIS AFTERNOON ALONG WITH RELATIVE HUMIDITY VALUES FALLING TO BETWEEN 10 AND 15 PERCENT AND HIGH TEMPERATURES NEAR 70 DEGREES. $$ OKZ014-021-033-034-036-TXZ083-084-087-280000- /O.CON.KOUN.FW.A.0002.080128T1800Z-080129T0200Z/ ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-HARDEMAN-FOARD-KNOX- 1223 PM CST SUN JAN 27 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH WILL OCCUR ACROSS FAR WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS ON MONDAY. TEMPERATURES WILL CLIMB INTO THE LOW TO MID 70S AND MINIMUM RELATIVE HUMIDITY IS EXPECTED TO FALL TO BETWEEN 15 AND 25 PERCENT. $$ JAMES
4 follow-up statements
000 WWUS84 KOUN 272006 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 206 PM CST SUN JAN 27 2008 ...RED FLAG WARNING THIS AFTERNOON ...FIRE WEATHER WATCH MONDAY .CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL THIS AFTERNOON AND AGAIN ON MONDAY AHEAD OF A LEE ROCKIES SURFACE TROUGH. OKZ007-008-012-013-018>020-023>030-038>041-044>046-TXZ086-089-090- 280000- /O.EXA.KOUN.FW.W.0003.000000T0000Z-080128T0000Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-COMANCHE- STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-WICHITA-ARCHER- CLAY- 206 PM CST SUN JAN 27 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... HUMIDITY VALUES WILL RANGE BETWEEN 15 AND 20 PERCENT FOR THE REST OF THE AFTERNOON...ALONG WITH TEMPERATURES NEAR 70 DEGREES AND SOUTHWESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS NEAR 30 MPH. $$ OKZ004-009-010-280415- /O.CON.KOUN.FW.W.0003.000000T0000Z-080128T0000Z/ /O.CON.KOUN.FW.A.0002.080128T1800Z-080129T0200Z/ HARPER-ELLIS-WOODWARD- 206 PM CST SUN JAN 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... HUMIDITY VALUES THIS AFTERNOON WILL RANGE BETWEEN 15 AND 25 PERCENT...ALONG WITH TEMPERATURES IN THE LOWER 70S AND SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. $$ OKZ005-280000- /O.CON.KOUN.FW.W.0003.000000T0000Z-080128T0000Z/ WOODS- 206 PM CST SUN JAN 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... HUMIDITY VALUES THIS AFTERNOON WILL RANGE BETWEEN 15 AND 25 PERCENT...ALONG WITH TEMPERATURES IN THE LOWER 70S AND SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. $$ OKZ014-021-033-034-036-TXZ083-084-087-280415- /O.CON.KOUN.FW.A.0002.080128T1800Z-080129T0200Z/ ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-HARDEMAN-FOARD-KNOX- 206 PM CST SUN JAN 27 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH WILL OCCUR ACROSS FAR WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS ON MONDAY. TEMPERATURES WILL CLIMB INTO THE LOW TO MID 70S AND MINIMUM RELATIVE HUMIDITY IS EXPECTED TO FALL TO BETWEEN 15 AND 25 PERCENT. $$ JAMES
000 WWUS84 KOUN 272122 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 322 PM CST SUN JAN 27 2008 ...RED FLAG WARNING THIS AFTERNOON...FIRE WEATHER WATCH MONDAY .CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL THIS AFTERNOON AND AGAIN ON MONDAY AHEAD OF A LEE ROCKIES SURFACE TROUGH. OKZ004-009-010-280530- /O.CON.KOUN.FW.W.0003.000000T0000Z-080128T0000Z/ /O.CON.KOUN.FW.A.0002.080128T1800Z-080129T0200Z/ HARPER-ELLIS-WOODWARD- 322 PM CST SUN JAN 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... CONDITIONS WILL IMPROVE THIS AFTERNOON TOWARD AND AFTER 6 PM. CRITICAL WILDFIRE CONDITIONS WILL AGAIN DEVELOP ON MONDAY WITH EVEN STRONGER SOUTHWEST AND WESTERLY WINDS. TEMPERATURES IN THE 70S AND MINIMUM HUMIDITY VALUES OF 10 TO 15 PERCENT WILL COMBINE WITH SOUTHWESTERLY WINDS OF 30 TO 45 MPH MONDAY AFTERNOON. OUTDOOR BURNING IS STRONGLY DISCOURAGED. $$ OKZ005-280530- /O.EXA.KOUN.FW.A.0002.080128T1800Z-080129T0200Z/ /O.CON.KOUN.FW.W.0003.000000T0000Z-080128T0000Z/ WOODS- 322 PM CST SUN JAN 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... CONDITIONS WILL IMPROVE THIS AFTERNOON TOWARD AND AFTER 6 PM. CRITICAL WILDFIRE CONDITIONS WILL AGAIN DEVELOP ON MONDAY WITH EVEN STRONGER SOUTHWEST AND WESTERLY WINDS. TEMPERATURES AROUND 70 AND MINIMUM HUMIDITY VALUES AROUND 15 PERCENT WILL COMBINE WITH SOUTHWESTERLY WINDS OF 30 TO 45 MPH MONDAY AFTERNOON. OUTDOOR BURNING IS STRONGLY DISCOURAGED. $$ OKZ007-008-012-013-018>020-023>030-038>041-044>046-TXZ086-089-090- 280000- /O.CON.KOUN.FW.W.0003.000000T0000Z-080128T0000Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-COMANCHE- STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-WICHITA-ARCHER- CLAY- 322 PM CST SUN JAN 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... CONDITIONS WILL IMPROVE TOWARD AND AFTER 6 PM THIS AFTERNOON. OUTDOOR BURNING IS STRONGLY DISCOURAGED. $$ OKZ014-021-033-034-036-TXZ083-084-087-280530- /O.CON.KOUN.FW.A.0002.080128T1800Z-080129T0200Z/ ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-HARDEMAN-FOARD-KNOX- 322 PM CST SUN JAN 27 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... CRITICAL WILDFIRE CONDITIONS WILL DEVELOP ON MONDAY WITH EVEN STRONGER SOUTHWEST AND WESTERLY WINDS. TEMPERATURES IN THE 70S AND MINIMUM HUMIDITY VALUES AT OR BELOW 20 PERCENT WILL COMBINE WITH SOUTHWESTERLY WINDS OF 30 TO 40 MPH MONDAY AFTERNOON. OUTDOOR BURNING IS STRONGLY DISCOURAGED. $$
000 WWUS84 KOUN 280005 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 605 PM CST SUN JAN 27 2008 ...RED FLAG WARNING THROUGH THIS EVENING... ...FIRE WEATHER WATCH MONDAY... .A LARGE STORM SYSTEM APPROACHING FROM THE WEST WILL MAINTAIN GUSTY SOUTHWEST WINDS THIS EVENING. THE WINDS WILL HOLD TEMPERATURES UP...AND HUMIDITY WILL BE SLOW TO IMPROVE. THE FIRE THREAT SHOULD DECREASE LATE THIS EVENING...BUT WILL RETURN ON MONDAY...WITH EVEN STRONGER WINDS. OKZ004-005-009-010-280900- /O.EXT.KOUN.FW.W.0003.000000T0000Z-080128T0300Z/ /O.CON.KOUN.FW.A.0002.080128T1800Z-080129T0200Z/ HARPER-WOODS-ELLIS-WOODWARD- 605 PM CST SUN JAN 27 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. BREEZY SOUTH WINDS WILL CONTINUE TO GUST AROUND 30 MPH THIS EVENING. HUMIDITY WILL SLOWLY IMPROVE FROM AROUND 25 PERCENT TO GREATER THAN 30 PERCENT BY LATE EVENING. EXTREME FIRE DANGER WILL RETURN MONDAY...WITH EVEN STRONGER WINDS AND SIMILARLY LOW HUMIDITY. $$ OKZ007-008-012-013-018>020-023>030-038>041-044>046-TXZ086-089-090- 280300- /O.EXT.KOUN.FW.W.0003.000000T0000Z-080128T0300Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-COMANCHE- STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-WICHITA-ARCHER- CLAY- 605 PM CST SUN JAN 27 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. BREEZY SOUTH WINDS WILL CONTINUE TO GUST AROUND 25 MPH THIS EVENING. THIS WILL SLOW THE NATURAL FALL OF TEMPERATURES...KEEPING HUMIDITY VERY LOW INITIALLY. THE HUMIDITY WILL SLOWLY IMPROVE BY LATE EVENING. $$ OKZ014-021-033-034-036-TXZ083-084-087-280900- /O.CON.KOUN.FW.A.0002.080128T1800Z-080129T0200Z/ ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-HARDEMAN-FOARD-KNOX- 605 PM CST SUN JAN 27 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. GREATER HUMIDITY COMING INTO THE REGION TONIGHT...WILL QUICKLY GIVE WAY TO DRIER SOUTHWEST WINDS ON MONDAY. SUSTAINED SPEEDS OVER 30 MPH WITH FREQUENT GUSTS OVER 40 MPH ARE EXPECTED. AS TEMPERATURES WARM INTO THE 70S AND HUMIDITY FALLS NEAR 20 PERCENT...CONDITIONS WILL LIKELY SUPPORT THE RAPID SPREAD OF WILDFIRES MONDAY AFTERNOON. $$ BURKE
000 WWUS84 KOUN 280301 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 901 PM CST SUN JAN 27 2008 ...FIRE WEATHER WATCH FOR LOW HUMIDITY AND VERY STRONG WINDS MONDAY IN FAR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... .A LARGE AND INTENSE LOW PRESSURE SYSTEM WILL TRACK ACROSS THE PLAINS FROM WEST TO EAST ON MONDAY. THE ENTIRE REGION WILL SEE STRONG AND GUSTY WINDS. LOCALLY EXCESSIVE WIND SPEEDS ARE POSSIBLE BEHIND A DRYLINE MOVING INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS DURING THE AFTERNOON. HUMIDITY WILL ALSO FALL SHARPLY BEHIND THE DRYLINE...RESULTING IN CONDITIONS THAT COULD BE EXTREMELY FAVORABLE FOR THE SPREAD OF WILDFIRES. RECOVERY COULD BE QUITE SLOW MONDAY NIGHT...AS WESTERLY WINDS WILL MAINTAIN LOW RELATIVE HUMIDITY. OKZ004-005-009-010-281215- /O.EXP.KOUN.FW.W.0003.000000T0000Z-080128T0300Z/ /O.CON.KOUN.FW.A.0002.080128T1800Z-080129T0200Z/ HARPER-WOODS-ELLIS-WOODWARD- 901 PM CST SUN JAN 27 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM CST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. BY LATE EVENING...HUMIDITY HAD RISEN ABOVE 30 PERCENT...AND NO ADDITIONAL FIRE ACTIVITY HAD BEEN REPORTED. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. EXTREME FIRE DANGER WILL RETURN MONDAY...HOWEVER...WITH EVEN STRONGER SOUTHWESTERLY WINDS...GUSTING OVER 40 MPH. HUMIDITY WILL DROP VERY SHARPLY WHEN A DRYLINE PUSHES THROUGH IN THE AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ OKZ007-008-012-013-018>020-023>030-038>041-044>046-TXZ086-089-090- 280415- /O.EXP.KOUN.FW.W.0003.000000T0000Z-080128T0300Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-COMANCHE- STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-WICHITA-ARCHER- CLAY- 901 PM CST SUN JAN 27 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM CST THIS EVENING. BY MID EVENING...HUMIDITY HAD RISEN WELL ABOVE 30 AND IN SOME CASES 40 PERCENT THROUGHOUT CENTRAL AND SOUTH CENTRAL OKLAHOMA...AND THE AREA AROUND WICHITA FALLS. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ OKZ014-021-033-034-036-TXZ083-084-087-281215- /O.CON.KOUN.FW.A.0002.080128T1800Z-080129T0200Z/ ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-HARDEMAN-FOARD-KNOX- 901 PM CST SUN JAN 27 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. GREATER HUMIDITY COMING INTO THE REGION TONIGHT...WILL QUICKLY GIVE WAY TO DRIER SOUTHWEST WINDS ON MONDAY. SUSTAINED SPEEDS OVER 25 MPH WITH FREQUENT GUSTS OVER 35 MPH ARE EXPECTED. AS TEMPERATURES WARM INTO THE 60S AND LOW 70S...AND HUMIDITY FALLS NEAR 20 PERCENT...CONDITIONS WILL LIKELY SUPPORT THE RAPID SPREAD OF WILDFIRES MONDAY AFTERNOON. $$ BURKE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 27, 9:50 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 27, 9:50 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
950 AM CST SUN JAN 27 2008
THE DENSE FOG OVER SOUTHEASTERN OKLAHOMA THIS MORNING AVERAGES ABOUT
500 FT THICK WHICH IS ABOUT HALF THE DEPTH OF THE DENSE FOG FROM
YESTERDAY MORNING. THE FOGS THINNER DEPTH ALONG WITH STRONGER WINDS
ABOVE THE FOG LAYER SHOULD HELP THE FOG TO ERODE MUCH FASTER THAN
YESTERDAY. THE CURRENT DENSE FOG ADVISORY IS SCHEDULED TO EXPIRE AT
10 AM...AND BELIEVE THIS ENDING TIME WILL WORK WELL.
THE LEE ROCKIES SURFACE TROUGH IS WELL ESTABLISHED WITH A MODEST
PRESSURE GRADIENT BETWEEN IT AND THE SURFACE HIGH OVER EAST TEXAS.
VICI PROFILER WINDS SHOW ABOUT 30 KNOTS 750-1000 M ABOVE GROUND AND
AS THE SUBTROPICAL JET MOVING INTO THE SOUTHWESTERN UNITED STATES
FURTHER IMPINGES UPON THE ROCKIES...SURFACE PRESSURES SHOULD FALL IN
THE LEE OF THE ROCKIES THIS AFTERNOON SUPPORTING EVEN MORE WIND.
NEAR SURFACE DEWPOINTS OVER THE TEXAS PANHANDLE ARE IN THE TEENS
WITH MORE ABUNDANT MOISTURE CONFINED TO SOUTH OF INTERSTATE 20.
EXPECT THE NAM AND GFS ARE ONCE AGAIN CONSIDERABLY TOO MOIST WITH
BOUNDARY LAYER MOISTURE OVER WESTERN OKLAHOMA THIS AFTERNOON AND
WILL LOWER THEM IN THE GRIDS BY AN AVERAGE OF 6 TO 10 DEGREE
MOMENTARILY.
BUT EVEN WITH THE LOWER THAN EXPECTED DEWPOINTS...TEMPERATURES TODAY
MAY ACTUALLY BE A COUPLE DEGREES LOWER THAN YESTERDAY DUE TO A
WEAKER DOWNSLOPE WIND COMPONENT AND SOME REFLECTING OF SHORTWAVE
RADIATION FROM THE CIRRUS CLOUDS. THE REVISED FORECAST WILL SUPPORT
MARGINAL RED FLAG CONDITIONS FOR THE EXTREME WESTERN PART OF
OKLAHOMA FOR THIS AFTERNOON.
JAMES
-------------------------
417 AM CST SUN JAN 27 2008
.DISCUSSION...
STARTING OFF WITH ANOTHER FOGGY MORNING IN THE SOUTHEAST AND
PORTIONS OF SOUTH CENTRAL AND CENTRAL OKLAHOMA IN AREAS FROM
SEMINOLE TO PAULS VALLEY AND SOUTHEAST. IT IS NOT QUITE AS
WIDESPREAD AS YESTERDAY... BUT STILL DENSE AND WORTH THE DENSE FOG
ADVISORY THAT IS OUT. WITH THE FOG NOT QUITE AS WIDESPREAD AS
YESTERDAY... EXPECT THAT WE PROBABLY WILL BURN IT OFF LATE THIS
MORNING OR EARLY AFTERNOON ACROSS ALL OF THE AREA AND ALLOW FOR
MORE WARMING THAT OCCURRED IN SOME AREAS SATURDAY. EXPECT
TEMPERATURES AT LEAST A COUPLE OF DEGREES HIGHER THAN SATURDAY
ACROSS THE AREA TODAY. WINDS WILL ALSO INCREASE FROM THE SOUTH
THIS AFTERNOON WHICH WILL INCREASE FIRE WEATHER INTO THE VERY HIGH
CATEGORY. TOMORROW COULD BE A BIGGER PROBLEM WITH STRONGER WINDS
EXPECTED DEPENDING ON HOW LOW THE DEWPOINTS BECOME IN THE FAR
WESTERN ZONES. WITH THE POTENTIAL FOR MEETING RED FLAG CRITERIA
WILL ISSUE A FIRE WEATHER WATCH FOR TOMORROW FOR THE FAR WEST.
NOT MUCH CHANGE NEEDED TO THE FORECAST MONDAY/TUESDAY WITH PRECIP
CHANCES AND FRONT MOVING THROUGH THE AREA TUESDAY STILL ON
SCHEDULE ALTHOUGH DID MAKE SOME SLIGHT RECONFIGURATIONS TO THE
POPS. COOLER AIR BEGINS FILTERING INTO THE AREA WITH THE FRONT ON
TUESDAY. THE NEXT WAVE MOVES THROUGH THE SOUTHERN PLAINS LATE IN
THE WEEK BUT MEDIUM RANGE MODELS DISAGREE ON HOW THE STORM
INTENSITY AND PATH WITH ECMWF SHOWING A CLOSED LOW WORKING THROUGH
NORTH TEXAS AND GFS SHOWING AN OPEN WAVE AND SOMEWHAT SLOWER.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 66 50 67 42 / 0 10 20 10
HOBART OK 67 50 71 42 / 0 10 10 10
WICHITA FALLS TX 69 52 74 48 / 0 10 20 10
GAGE OK 67 50 73 34 / 0 10 10 10
PONCA CITY OK 63 50 66 38 / 0 10 20 10
DURANT OK 66 50 68 54 / 0 10 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR OKZ004-009-010-014-021-033-034-036.
DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR OKZ031-032-
040>043-046>048-050>052.
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ083-084-087.
&&Hazardous weather outlook, Jan 27, 11:55 AM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CST SUN JAN 27 2008
OKZ004>048-050>052-TXZ083>090-281300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CST SUN JAN 27 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A STABLE AIRMASS OVER THE AREA WILL PREVENT THUNDERSTORM
DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY JAN 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
WARM TEMPERATURES ALONG WITH INCREASING SOUTH WINDS AND LOW
AFTERNOON HUMIDITIES WILL RESULT IN AN ELEVATED RISK OF WILDFIRES
THIS AFTERNOON...ESPECIALLY ACROSS NORTHWESTERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA LATE
MONDAY AND AGAIN ON THURSDAY.
OTHER HAZARDOUS WEATHER...
THERE IS AN ELEVATED RISK FOR WILDFIRES ACROSS PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS MONDAY AFTERNOON...AND ACROSS MOST
OF THE AREA ON TUESDAY.
THERE IS A CHANCE FOR ACCUMULATING SNOW ACROSS PARTS OF OKLAHOMA
THURSDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
JAMESThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 9:25 PM CST | Dense Fog Advisory | OUN | Atoka, Bryan, Carter, Coal, Garvin, Hughes and 6 more | 13 hr |
| Jan 27, 4:43 AM CST | Fire Weather Watch | OUN | Beckham, Ellis, Greer, Harmon, Harper, Jackson and 3 more | 23 hr |
| Jan 27, 3:25 PM CST | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 11 more | 26 hr |
Nearby
Red Flag Warnings in Oklahoma, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.